MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SPINEJACK EXPANSION KIT 5.0MM; CEMENT, BONE, VERTEBROPLASTY

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SPINEJACK EXPANSION KIT 5.0MM; CEMENT, BONE, VERTEBROPLASTY
Catalog Number 0909200050
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a bipedicular spinejack placement at l2 following a tumor ablation, one of the implants would not release from the release rod.The surgeon initially attempted to obtain a stronger grip on the release rod by using a hemostat or kocher, as well as vise grips, and then malleting up from underneath; the blue handle of the release rod came off.The surgeon then injected cement to stabilize the system.After the cement had hardened, release was attempted again, without success.The procedure was completed after a 2-hour delay when the surgeon cut the release rod off at the pedicle.No other medical intervention or adverse consequences were reported, no additional treatment is expected, and the patient is doing well.

Brand Name
SPINEJACK EXPANSION KIT 5.0MM
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key22167812
Report Number3015967359-2025-01091
Device Sequence Number9520494
Product Code NDN
UDI-Device Identifier03760253800471
UDI-Public(01)03760253800471(17)270930(10)18408-100
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K223294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0909200050
Device Lot Number18408-100
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown